MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER FULL KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER FULL KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable (b)(4) documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 22ga x 8cm powerglide midline catheter assembly.The sample was received assembled.Usage residues were abundant throughout the sample.The catheter exhibited a complete break within the region of the molded joint.The distal catheter fragment overlaid the needle and guidewire.The catheter exhibited multiple kinks and bends along its length.Microscopic inspection of the wire confirmed it to be intact.Several coils were misaligned near the coil transition.Microscopic inspection of the catheter break site revealed sharply defined edges.The break surface exhibited a partially striated and partially granular texture.A triangular notch was observed in the molded joint.The several kinks and bends along the catheter length were typical of attempted catheter advancement against resistance.The catheter tubing break and molded joint notch were consistent with damage caused by retraction of the catheter against the needle bevel or needle re-insertion following catheter advancement.The product ifu states ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of recu1382 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the line was placed smoothly without any resistance but the guidewire would not come out.(b)(6) 2019 - additional information received: the placer told the bd tm that the guidewire and catheter inserted into the patient smoothly.When she went to remove the guidewire, she felt more resistance than normal and couldn't remove the wire.She tried pulling again but was unable to remove the wire.A doctor was called who also attempted to remove the wire without success.At some point during manipulation of the device, the catheter broke from the hub.The catheter and wire were successfully removed from the patient.The placer did state that the needle never fully retracted.

Brand Name
POWERGLIDE MIDLINE CATHETER FULL KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8370942
Report Number3006260740-2019-00370
Device Sequence Number1598832
Product Code FOZ
UDI-Device Identifier00801741038150
UDI-Public(01)00801741038150
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberM122081
Device Lot NumberRECU1382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2019
Initial Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 MO